Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2007, 11:56 PM CDT for Walker County, Alabama. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 11:56 PM CDT (04:56 UTC)
- Expired
- Apr 4, 2007, 1:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Walker County, AL
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:30 AM CDT | TSTM WND DMG | Cordova, AL | TREE DOWN ON CAR. POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 040456
SVRBMX
ALC127-040600-
/O.NEW.KBMX.SV.W.0082.070404T0456Z-070404T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALKER COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...SUMITON...JASPER...CORDOVA...
* UNTIL 100 AM CDT
* AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARBON HILL...OR ABOUT 15 MILES EAST OF WINFIELD...AND MOVING EAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF JASPER BY 1215 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3400 8765 3387 8763 3369 8705 3385 8696
3400 8711
$$
611 follow-up statement
000
WWUS54 KBMX 040510
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CDT WED APR 4 2007
ALC127-040600-
/O.CON.KBMX.SV.W.0082.000000T0000Z-070404T0600Z/
WALKER AL-
1209 AM CDT WED APR 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WALKER COUNTY...
AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SMITH DAM TO KANSAS...
MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GAMBLE BY 1215 AM CDT...
TOWNLEY AND JASPER BY 1220 AM CDT...
SIPSEY BY 1235 AM CDT...
EMPIRE AND CORDOVA BY 1245 AM CDT...
SUMITON AND DORA BY 1255 AM CDT...
BURNWELL BY 100 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR NORTHERN ALABAMA.
LAT...LON 3399 8765 3386 8764 3368 8705 3384 8697
3399 8711
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:00 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 3, 11:00 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 PM CDT TUE APR 3 2007 .UPDATE...FOR PUBLIC DISCUSSION. && .DISCUSSION... AT 0330Z THE COLD FRONT WAS SITUATED FROM ROUGHLY TOLEDO...OH TO WACO...TX. THE LINE OUT AHEAD OF THE FRONT HAS JUST MOVED INTO NW ALABAMA. THERE IS A GUST FRONT OUT IN FRONT OF THE LINE MOVING AT AROUND 40 MPH. THE ATMOSPHERE OVER CENTRAL ALABAMA IS STILL UNSTABLE WITH LI/S RANGING FROM -5 OVER MARION COUNTY TO -1 OVER CLEBURNE COUNTY. THE CAPES RANGE FROM 1800 J/KG OVER LAUDERDALE COUNTY TO 200 J/KG OVER CALHOUN COUNTY. STILL EXPECTING THE STORMS TO CONTINUE TO WEAKEN AS THEY MOVE CLOSER TO THE FORECAST AREA AND AS THEY MOVE WEST TO EAST. THE STORMS WILL MOVE INTO THE NORTHERN PART OF THE FORECAST AREA BY MIDNIGHT AND WILL WEAKEN AS THEY MOVE SOUTH OF AN ALICEVILLE...TO TUSCALOOSA...TO ASHLAND LINE BY 3 AM. SEVERE THUNDERSTORM WATCH NUMBER 119 WILL BE VALID UNTIL 10Z. /80/ && .AVIATION...DISCUSSION FOR 00Z TAFS. EXPECTING A 3 TO 6 HOUR LULL IN THE THUNDERSTORM ACTIVITY UNTIL THE COLD FRONT APPROACHES FROM THE WEST. AHEAD OF THE FRONT ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED RESULTING IN IFR CONDITIONS. SIGNIFICANT IMPROVEMENT SHOULD OCCUR IN THE WAKE OF THE FRONT DURING THE MID MORNING HOURS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Apr 3, 8:40 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 840 PM CDT TUE APR 3 2007 ALZ011>015-017>050-050140- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 840 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A COLD FRONT IS SPARKING SEVERE THUNDERSTORMS AS IT MOVES DOWN ACROSS TENNESSEE TOWARDS ALABAMA. SOME INDIVIDUAL STORMS ARE EXPECTED TO DEVELOP JUST AHEAD OF THE MAIN LINE. THE GREATEST THREAT OF SEVERE WEATHER IS EXPECTED FOR AREAS GENERALLY NORTH OF INTERSTATE 20 AND OCCUR FROM AROUND MIDNIGHT TO NEAR 4 AM. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THESE STORMS ARE EXPECTED TO EXHIBIT A WEAKENING TREND AS THE MOVE INTO NORTHERN ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY DURING THE OVERNIGHT HOURS.
In the hours before
Special weather statement, Apr 3, 10:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1058 PM CDT TUE APR 3 2007 ALZ011-014-040500- MARION-WINSTON- 1058 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON AND MARION COUNTIES UNTIL MIDNIGHT CDT... AT 1053 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF HAMILTON TO 22 MILES NORTH OF ADDISON...MOVING SOUTH AT 30 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR NORTHERN ALABAMA. 61
Special weather statement, Apr 3, 11:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1147 PM CDT TUE APR 3 2007 ALZ015-040545- WALKER- 1147 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 1245 AM CDT... AT 1143 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM 9 MILES WEST OF CARBON HILL TO 22 MILES NORTH OF JASPER...MOVING SOUTHEAST AT 50 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR NORTHERN ALABAMA. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:57 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Apr 4, 2:41 PM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.